Korean J Anesthesiol Search

CLOSE


Korean J Anesthesiol > Volume 44(3); 2003 > Article
Korean Journal of Anesthesiology 2003;44(3):418-422.
DOI: https://doi.org/10.4097/kjae.2003.44.3.418   
Atrial Fibrillation Treated by Propafenone during Induction of General Anesthesia: A case report.
Jin Yong Chung, Bong Il Kim, Moon Seok Lee
Department of Anesthesiology and Pain Medicine, School of Medicine, Catholic University of Daegu, Daegu, Korea. bikim@cataegu.ac.kr
Abstract
We experienced a case of unexpected atrial fibrillation (AF) developed during induction of general anesthesia. The patient was a 71-year-old woman diagnosed with a cerebral aneurysm. She had no history of heart or lung disease. Preoperative laboratory results, chest x-ray, arterial blood gas analysis and vital signs were within normal limits except ST and T changes in a preoperative ECG. Preoperative echocardiography showed left heart enlargement but other findings were nonspecific. AF combined with decreased blood pressure and increased heart rate developed during induction of general anesthesia. Digoxin and esmolol were given for heart rate control. Propafenone was used for chemical cardioversion through a naso-gastric tube. Thirty minutes after medication, AF disappeared and vital signs returned to the preoperative condition.
Key Words: Atrial fibrillation; propafenone
TOOLS
Share :
Facebook Twitter Linked In Line it
METRICS Graph View
  • 0 Crossref
  •    
  • 916 View
  • 5 Download


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
101-3503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea
Tel: +82-2-792-5128    Fax: +82-2-792-4089    E-mail: journal@anesthesia.or.kr                

Copyright © 2023 by Korean Society of Anesthesiologists.

Developed in M2PI

Close layer
prev next